Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 18, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Apr 26, 2007, 8:34 PM EDT for Campbell County, Tennessee. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2007, 8:34 PM EDT (00:34 UTC)
- Expired
- Apr 26, 2007, 9:15 PM EDT
- In force
- 41 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Campbell County, TN
The radar
The Knoxville radar (KMRX), 72 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 4:18 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.6 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 162 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1407 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 3:20 PM EDT, 5 hours 14 minutes earlier.
Area forecast discussion, Apr 26, 3:20 PM EDT, 5 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 320 PM EDT THU APR 26 2007 .SHORT TERM (TONIGHT AND FRIDAY)...FROM ALL ACCOUNTS AND FROM INITIALIZATION...GFS IS THE MODEL OF CHOICE, THOUGH IN MANY RESPECTS NAM IS SIMILAR. TIMING OF FRONTAL PASSAGE BETWEEN 00Z AND 06Z TONIGHT LOOKS GOOD. FRONT APPEARS TO LIE OVER CENTRAL KY, ACROSS MIDDLE TN, INTO NORTHERN AL WITH PRESSURE FALLING AHEAD AND DEWPOINTS FALLING BEHIND. BAND OF RAIN ASSOCIATED WITH CONVERGENCE AROUND PRE-FRONTAL TROUGH HAS MOVED FASTER THAN EXPECTED AND BECOME MORE SPOTTY. SOME PLACES RECEIVED HEAVY RAIN FOR EXTENDED PERIODS BUT SOUTHEAST TENNESSEE AND THE SOUTHERN CUMBERLAND PLATEAU NEEDED THAT AND COULD SOAK IT UP. OTHERWISE ITS BEEN NICE SOAKER, MUCH NEEDED. HAVE LOWERED POPS TONIGHT AS DRY SLOT IN WV IMAGERY MOVES OVER AREA AND FRONT MOVES OUT. HAVE ALSO DROPPED TEMPS A HAIR TONIGHT AS CLOUDS THIN A LITTLE. ADJUSTED WINDS TO ACCOUNT FOR FRONTAL PASSAGE. .LONG TERM (FRIDAY NIGHT THROUGH THURSDAY)...UPPER LOW LIFTING OUT OF AREA ON FRIDAY NIGHT WITH DECREASING MOISTURE BEHIND IT. WILL CARRY LOW CHANCE POPS FOR EVENING HOURS AND DRY AFTER MIDNIGHT. MODELS BRING A SHORTWAVE INTO THE REGION ON SATURDAY. WILL KEEP CHANCE POPS FOR SATURDAY WITH HIGHEST CHANCES IN THE SOUTH WHERE BEST MOISTURE TRACKS. MOISTURE DECREASING BY SATURDAY NIGHT AS SHORTWAVE TRACKS TO THE EAST...WILL KEEP CHANCE POPS FOR THE EVENING HOURS THEN DRY AFTER MIDNIGHT. RIDGE BUILDS IN ON SUNDAY BRINGING DRY WEATHER FOR SUNDAY THROUGH TUESDAY. ANOTHER SHORTWAVE APPROACHES THE AREA ON WEDNESDAY...WITH STILL SOME UNCERTAINTY ON TIMING WILL KEEP ONLY 20 POPS FOR WEDNESDAY. STATIONARY FRONT LINGERS INTO THURSDAY...WITH STILL SOME UNCERTAINTY ON TIMING...WILL KEEP ONLY SLIGHT CHANCE POPS FOR THURSDAY. STAYED NEAR MAV/HPC GUIDANCE FOR TEMPERATURES.... && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 54 70 51 70 50 / 50 30 20 40 20 KNOXVILLE MCGHEE TYSON AIRPORT, TN 56 68 50 70 49 / 60 30 20 30 20 OAK RIDGE, TN 55 69 49 70 49 / 60 30 20 30 20 TRI CITIES AIRPORT, TN 55 68 48 68 45 / 90 30 20 30 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && BB/GH
Hazardous weather outlook, Apr 26, 5:30 AM EDT, 15 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 530 AM EDT THU APR 26 2007 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-271000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 530 AM EDT (430 AM CDT) THU APR 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS MAY BECOME STRONG TO SEVERE THIS AFTERNOON AND EVENING WITH DAMAGING WINDS AND LARGE HAIL. IN ADDITION...AN ISOLATED TORNADO WILL BE POSSIBLE ACROSS SOUTHEAST TENNESSEE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
In the hours before
Special weather statement, Apr 26, 8:02 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 802 PM EDT THU APR 26 2007 TNZ083>085-100-270045- BRADLEY-MCMINN-MEIGS-RHEA- 802 PM EDT THU APR 26 2007 ...STRONG THUNDERSTORMS WILL AFFECT BRADLEY...MCMINN...MEIGS AND RHEA COUNTIES... AT 757 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF DECATUR TO 8 MILES WEST OF CLEVELAND....MOVING NORTHEAST AT 35 MPH. THESE STORMS WILL BE NEAR... DECATUR BY 810 PM EDT. CHARLESTON BY 820 PM EDT. ATHENS BY 840 PM EDT. SUSTAINED WINDS OR GUSTS UP TO 40 TO 50 MPH AND HAIL OF PEA TO LESS THAN PENNY SIZE WILL BE POSSIBLE WITH THESE THUNDERSTORMS. ANY FURTHER STRENGTHENING OF THESE STORMS MAY REQUIRE ISSUANCE OF A WARNING. DGS
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 8:12 PM EDT | Tornado Warning | MRX | Hancock | 48 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.